It is currently Mon Aug 21, 2017 5:39 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Tue Mar 15, 2016 2:44 pm 
Offline
New Poster
New Poster

Joined: Tue Mar 15, 2016 2:27 pm
Posts: 2
Hi and thanks for your time,
My Husband is a new user of Sub. He was prescribed 16mg daily 9 days ago. He started on Vicodin 5 years ago and move to percs then oxy's the last 2 years with some IV heroin and Meth throw in on bad days. Due to a good job he was snorting 120-200 mg of oxy daily when he started treatment. He has adult adhd and that has caused most drugs to effect him differently. He's been a drug user since middle school. From molly, x, mushrooms, cocaine, meth, addy's, and all of the previously list drugs. He's very productive and energetic on opiates and calms down on meth/cocaine. He lost his job and started treatment the next day. This is his first time trying treatment and I guess it working. He's 8 days clean. But he's also been asleep for the last 8 days. He cannot stay awake. He slept through church, two NA meetings, multiple movie/tv shows, meals, in the waiting room to see his Dr. He's been awake and functioning for about 10 hrs. for the last 8 days. Is this normal??? Is it due to the adhd? And on top of all of this, When he is awake he is extremely angry, aggitated, snappy. He says he didn't feel the withdraws and has little desire to use so I guess it working but he's not functional. His Dr. said this is normal and told him to try twice daily doses instead but nothing has changed. He's not on any other medication but normally benifits from 1mg xanax when in a public/crowded setting. Any suggestions would be appreciated.


Top
 Profile  
 
PostPosted: Tue Mar 15, 2016 3:59 pm 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1316
Hello ESCOTT, Welcome to our forum, glad you found us. Although im not a Dr, ive been on sub and treatment for over 5 years. On the forum for 4. What im reading here is that your hubby is still in early treatment and his body is now getting used to not having his durg of choise. It is very early and the sub is doing its job. From what i know personally, he is still stablizing and i believe your dr is right in spliting his doses. He may be better off on less sub, it is worth a try. We try to find a dose that will stop our WDs, but most importantly Stop all cravings. 16mgs is a good size dose. Myself i started on 16mgs and went to 12mgs after two weeks, later down to 8mgs. I felt better, with less side effects. Suboxone and all bupe products are potent, and it is best to talk with your dr, but a dose to stroug can bring on simptoms you are discribing. You could give him his first 8mg in the morning and wait and see how he feels in the evening or next morning. With the half life of the med it will take a couple of days to see results.. Hes on the right track ESCOTT, He may have lost somethings in his life but he still has you and now that he is in recovery the skys the limit..hope this helps some. good luck, and more folks will be aloug to help. Razor.


Top
 Profile  
 
PostPosted: Tue Mar 15, 2016 4:04 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
Hey Escott and welcome to the forum.

It's still very early in ur hubbys treatment so everything could level out after a month. Sometimes it takes a good month for things to feel totally normal again. But it's also possible that ur hubby is maybe taking to much and is feeling over medicated. Also the adhd is something that I'm not familiar with and I'm guessing that it could absolutely cause some type of issues like this. However, like I said earlier he will eventually adjust to this I think. Suboxone does make some ppl very sleepy at first. In the beginning of my treatment, I'd fall asleep about an hr after I'd take it if I didn't get up and moving around...but that went away after I adjusted.

I started out at 16mg also after doing oxycodone, morphine and pretty much everything else too. I'm glad his Dr knows about this. Hopefully someone else can shed more light on this adhd issue while taking suboxone. Just make sure u support him through it all, support is very important and u seem to be very supportive....that's awesome.

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Mar 15, 2016 4:24 pm 
Offline
New Poster
New Poster

Joined: Tue Mar 15, 2016 2:27 pm
Posts: 2
Thank you both so much for responding. I feel so much better hearing others say this is normal. Like I said he's never tried treatment before so we didn't know what to expect. And he's never been to this dr. before since our family dr. can't prescribe sub so although he's done nothing to make us not trust his opinion it helps to hear this really is normal from others. Thanks again.


Top
 Profile  
 
PostPosted: Tue Mar 15, 2016 5:45 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Escott, Welcome! Your husband is so lucky to have you! I still have days when I feel very tired. I am down to 4mgs a day. I started at 24mgs in August of 2014. I have just dropped when I felt the time was right. I say all of this only so you know it takes time and everyone is different! Good luck and keep us posted!


Top
 Profile  
 
PostPosted: Tue Mar 15, 2016 8:15 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I have a couple concerns. The amount of sedation that you describe is more than I would expect for someone taking 100 mg of oxycodone per day; the ceiling effect of buprenorphine limits activity to an amount roughly equal to 60-80 mg of oxycodone per day (we have MANY discussions about ceilings here-- so I'm giving a rough estimate!). I would expect your husband to get LESS opioid effect from Suboxone than what he has been used to-- so I wouldn't expect tons of sedation.

I note that you said he benefits from a mg of Xanax... and he has used a number of drugs. Benzos throw a huge monkey-wrench into things. Is he still taking that mg of Xanax? Realize that the starting dose of Xanax is about a quarter of the 1 mg that your husband is taking, so while it doesn't look like much, it is enough to create very significant withdrawal. Anyone taking even a half mg of xanax once per day, who stops taking it, will become VERY irritable. And if he is taking clonazepam, for example to taper off Xanax, that would explain the sleepiness. So... the first issue is whether he is taking benzos. If he has stopped, he will be very irritable for a while. If he has not stopped, pay attention to when he takes it. He will be sleepy when blood levels of a benzo are higher than his tolerance, and crabby when they are lower.

Then there is the ADD/stimulant issue... people who stop stimulants become very sleepy too. Is he still taking stimulants? Again, pay attention to when they are taken. Stimulant withdrawal consists of intense sleepiness and irritability; stimulant intoxication often causes severe anger.

I hate to be the 'debbie downer' here, and I'm glad he is getting help. Just be aware that ALL of the groups of substances are very addictive-- and cross addiction is common (where a person leaves one substance, but increases use of another). The brain will get addicted to stimulants just as easily in someone with an 'ADD' diagnosis as in someone taking them recreationally... and many ex-opioid users get stuck on benzodiazepines. That doesn't mean he needs to suddenly stop everything-- but he needs to look at how he has used those things in the past, and be aware of their effects.


Top
 Profile  
 
PostPosted: Tue Mar 15, 2016 8:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
If he'd been on a meth / crack / cocaine bender before he cleaned up, the sleeping wouldn't surprise me. People who come off meth are well known to spend a long time sleeping.

He's only day 8, and there's a lot of polysubstance abuse involved. I think it'll take a fair while longer to level out. If he's still sleeping the same at 3-4 weeks then definitely start asking questions.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group